MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 5.5 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 5.5 FR X 13 CM; CATHETER PERCUTANEOUS
Catalog Number CS-16553-E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported the extension line was found leaking during use on the patient.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one, 3-lumen cvc for analysis.Signs of use in the form of biological material were observed on the sample.After failing functional analysis, a small hole was observed around the middle of the extrusion.Microscopic examination confirmed the damage and revealed that the edges were smooth and uniform.The observed defect seems consistent with damage due to contact with sharps (i.E.Scalpel, scissors, etc.).The extension line outer diameter measured 0.086", which is within the specification limits of 0.084"-0.088" per the distal extension line extrusion product drawing.The distal extension line inner diameter measured 0.057", which is within the specification limits of 0.055"-0.059" per the distal extension line extrusion product drawing.The distal end of the catheter body was occluded and all three of the extension lines were pressurized with a lab inventory syringe.When pressurizing the distal extension line, water was observed leaking out of a small hole around the middle of the extrusion.Performed per ifu statement, "check lumen patency by attaching a syringe to each extension line and aspirate until free flow of venous blood is observed".No leaks were observed when flushing the proximal and medial extension lines.A manual tug test confirmed that all three extension lines were secure within their respective luer hub.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not secure , staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The report of a leaking extension line was confirmed through complaint investigation.Visual and functional analysis confirmed a small hole on the distal extension line.The appearance of the defect is consistent with damage due to contact with sharps.Despite the damage, the catheter met all relevant dimensional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 3-LUMEN 5.5 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17645605
Report Number3006425876-2023-00848
Device Sequence Number7978851
Product Code DQY
UDI-Device Identifier30801931122981
UDI-Public30801931122981
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/28/2025
Device Catalogue NumberCS-16553-E
Device Lot Number71F20K2050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer09/22/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown